MAUDE Adverse Event Report: TORNIER INC PERFORM REVERSED PHERIPHERAL SCREW DRILL BIT 3.2MM STERILE; BIT, SURGICAL

TORNIER INC PERFORM REVERSED PHERIPHERAL SCREW DRILL BIT 3.2MM STERILE; BIT, SURGICAL
Catalog Number MWJ126
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/30/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the available information the device will not be returned therefore an evaluation of the device cannot be performed.A review of the device history is not possible because the lot number was not communicated.Should additional information become available, it will be provided in a supplemental report.
 
Event or Problem Description
As reported: "sterile disposable drill mwj126 broken during drilling.Broken tip could not be recovered.New item mwj126 was used to successfully complete the surgery.".
 
Event or Problem Description
As reported: "sterile disposable drill (b)(6) broken during drilling.Broken tip could not be recovered.New item (b)(6) was used to successfully complete the surgery.".
 
Additional Manufacturer Narrative
The reported event could not be confirmed, since the device was not returned for evaluation and no other evidences were provided.The device inspection was not possible as the product was not returned for investigation.The device history record could not be reviewed because the affected device was not returned, and the lot number was not communicated.Indications of material, manufacturing, or design related problems were unable to be identified as the lot number was not communicated.A review of the labeling did not indicate any abnormalities.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.However, formal medical opinion was sought from an experienced independent medical expert for the provided x-ray as below: "the x-ray shows the tip of a drill" and "there are no identifiable other causes for this adverse event from the information that is available." if device is returned or any further information is provided, the investigation report will be reassessed.

Brand Name
PERFORM REVERSED PHERIPHERAL SCREW DRILL BIT 3.2MM STERILE
Common Device Name
BIT, SURGICAL
Manufacturer (Section D)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer (Section G)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key19634401
Report Number0001649390-2024-00290
Device Sequence Number15238193
Product Code GFG
UDI-Device Identifier00846832062089
UDI-Public00846832062089
Combination Product (Y/N)N
Initial Reporter CountrySZ
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMWJ126
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/03/2024
Supplement Date Received by Manufacturer08/01/2024
Initial Report FDA Received Date06/28/2024
Supplement Report FDA Received Date08/28/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age75 YR
Patient SexFemale